The escaping disaster: A problem related to state-dependent delays

Author: Martin Marcus R. W.  

Publisher: Springer Publishing Company

ISSN: 0044-2275

Source: Zeitschrift für angewandte Mathematik und Physik ZAMP, Vol.55, Iss.4, 2004-07, pp. : 547-574

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

We study a second order state-dependent delay equation with an in general unbounded delay that describes an idealized one-dimensional motion. Although governed by a negative feedback mechanism, the set of equilibria, formed by the so called constant velocity solutions, is unstable and a new kind of instability, called the escaping instability, evolves.